... If so, what are your symptoms? Are you taking any meds to help ease up on the side effects of Lexapro?
Tardive dyskinesia is generally not a result of antidepressants like Lexapro. It usually is a result of the older antipsychotics or neuroleptics. For a quick summary of the symptoms of tardive dyskinesia you can go to:
Generally, the treatment is to discontinue the drug which caused it. The symptoms may subside though sometimes they may not.
Do you have tardive dyskinesia?
Hi, i get tardive dyskinesia from the seroquel i take for bipolar. Laurie is right, if it is effecting you badly you will need to discontinue the treatment. Unfortunately there is no treatment according to my doctor. Mine only happens when i am tired or when i go to bed so it isn't a big problem for me. I had to weigh up the pro's and con's of stopping the seroquel, but it has been so good for me i've continued with it. Sorry this isn't very helpful but at least you know your options.
Hello Liliypoet. The chances of developing Tardive Dyskinesia from taking lexapro for any numbers of years is very, very slim. Laurie and Delila brought up very fine points. Its associated with the older anti-psycotics. Once it sets in, its almost ever irreversable. If caught in its early stages, the medication is stopped, and hopefully, so does Tardive Dyskinesia (TD) I'll list some of the medications associated withTD... Mellaril, Navane, Haldol, Thorazine, Trilafon, Moban, Stelazine. These medications come under the heading of anti-psychotics. I was on several of these drugs some years ago, as they are also used to treat severe depression. While on these meds, I was taking on seperate occasions, Mellerail, Haldol, Stelazine, and Thorazine, I was monitered by my drs for TD. It takes usually a year for the first symptons to show themselves. I knew about TD, and was always on alert, watchfull, for I've seen, while on pscyh.
wards, people who have/had TD and its very frightening, to know that you can possiblty come down with it. Very crushing might be the word. Its simple, the formula is this, the more time you are treated with antipsychotic medications, and the longer you might be on a particular antipsycohotic drug, the better chance you have of getting TD. Well, went on a bit, as I can do, wishing you the best.
Thanks so much to all who gave me more insight to tardive dyskinesia. As you said, I was taking Thorazine for a time--perhaps that is the cause of my TD. I have been off that med for a time. As I said, I'm hoping that Cogentin will help alleviate some of these involuntary movements. They are very discouraging to me. Presently, my symptoms include eye tics, mouth grimacing and pursing of the lips. It seems most of the movement involves my mouth and head. I feel very self-conscious and try to focus and stop the movements--it does very little to help. Hopefully, in time, the symptoms will lessen.
Thanks again for your help--If at any time you want support or feel like sharing, please don't hesitate in contacting me.
No. I have taken Lexapro a long time. Usually antipsychotics can cause that.
TD is generally not a side effect of lexapro or that class of anti depressants. teh most commone sdie effects of those meds are sexual. as stated well in teh answers above, TD is most commonly caused by traditionl anti psychotics. good luck to you!
I developed tardive dyskinesia from the combination effect of Lexapro and Dilaudid and then it was dose dependent. The tardive dyskinesia type symptoms immediately stopped when I stopped Lexapro. While I am not a medical professional anymore, former paramedic 30 years ago, but my wife is an active physician and it is not a self diagnosis and we both are conversant in neurological disorders.
I have been taking Lexapro for the past 15 years. I have textbook symptoms of TD. The only other meds I take are ibuprofen, baby aspirin, and Adderall. I am not asking for a diagnosis, but just some evidence to find out for sure
Yes, I think Lexapro causes TD too. I have only taken SSRIs in my lifetime, Lexapro being the main one for the past 20+ years. I am told constantly by family members, that my lips, cheeks, mouth are grimacing and tremoring. I am getting so self conscious about it. I do not even feel my mouth move and yet I am told that I am twitching again. Embarrassing and 100% blame Lexapro!
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.